# SDR DUFA20070002

- Difficulty date: April 10, 2007
- Submitted: January 3, 2008
- Operation: Air carrier
- Aircraft: N80BS
- Make and model: Cessna 404
- Aircraft serial: 4040048
- Aircraft time: 16,328 hours
- Engine: Cont GTSIO520M
- Engine time: 1,391 hours
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Stud
- Part number: 6461401
- Condition: Sheared
- Location: Nr 5 Cylinder
- Part time: 641 hours
- Stage of operation: AP
- How discovered: O
- Nature of condition: E
- Precautionary procedure: E

## Discrepancy

WHILE ON APPROACH TO AIRPORT, THE PILOT NOTICED MANIFOLD PRESSURE DROPPING AS WELL AS OIL PRESSURE FROM THE RIGHT ENGINE. HE ALSO BEGAN TO FEEL A VIBRATION FROM THE SAME ENGINE. HE ELECTED TO SHUT THE ENGINE DOWN AND MADE AN UNEVENTFUL LANDING. UPON INSPECTION, THE NR 5 CYLINDER HOLD DOWN STUDS HAD SHEARED AND ALLOWED THE CYLINDER TO HAMMER AGAINST THE ENGINE CASE AND COWLING. THIS IN TURN RIPPED THE RT EXHAUST STACK FROM THE NR 1 AND NR 5 CYLINDERS CAUSING HEAT DISTRESS AT THE COWL DOOR.
